MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF2516C166E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint was confirmed; there was a break in the screwgear.The root cause of the event could not be conclusively determined; however, was likely due to damage during shipping and/or receiving.The break was in the minor thread region of the screwgear, which may have been overlooked during initial inspection of the device.Film evaluation summary: the exact cause of screwgear minor thread damage cannot be conclusively determined from the pre-implant 3d recon report and the still photo returned.The image of the original packaging was not provided.It was unclear if there was shipping/handling damage to the original packaging that could potentially contribute to the event.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 6.2 cm in diameter abdominal aortic aneurysm.It was reported that during the implant procedure the endurant stent graft body deployed and when the thumb wheel was going to be turned to release the suprarenal struts the back-end was broken and separated from the rest of the deployment handle.The physician deconstructed the handle and manually deployed the tip capture release and the stent graft was successfully deployed.The physician cannot determine the cause of the event.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Corrected information: sex.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Corrected information: date of birth.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6393122
Report Number2953200-2017-00355
Device Sequence Number798046
Product Code MIH
UDI-Device Identifier00613994991270
UDI-Public00613994991270
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2018
Device Model NumberETBF2516C166E
Device Catalogue NumberETBF2516C166E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2017
Initial Date Received by Manufacturer 02/13/2017
Supplement Date Received by ManufacturerNot provided
03/20/2017
03/20/2017
Initial Report FDA Received Date03/09/2017
Supplement Report FDA Received Date04/13/2017
09/29/2017
10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight110